| Home | E-Submission | Sitemap | Contact Us |  
logo
Korean J Med > Volume 87(3); 2014 > Article
The Korean Journal of Medicine 2014;87(3): 352-356.
에탐부톨에 의한 급성 신질환 1예
홍창우1, 노신영1, 이인희1, 안기성1, 박관규2, 강건우1
1대구가톨릭대학교 의과대학 내과학교실
2대구가톨릭대학교 의과대학 병리학교실
A Case of Acute Kidney Injury in a Patient with Pulmonary Tuberculosis Receiving Ethambutol Therapy
Chang Woo Hong1, Sin Young Nho1, In Hee Lee1, Ki Sung Ahn1, Kwan Kyu Park2, Gun Woo Kang1
1Departments of Internal Medicine, Catholic University of Daegu School of Medicine, Daegu, Korea
2Departments of Pathology, Catholic University of Daegu School of Medicine, Daegu, Korea
Corresponding Author: Gun Woo Kang ,Tel: +82-53-650-4775, Fax: +82-53-650-4570, Email: gwkang4540@hanmail.net
Received: December 17, 2013;   Revised: January 6, 2014;   Accepted: January 21, 2014.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
ABSTRACT
Ethambutol is commonly used as a first-line drug for the treatment of tuberculosis. The most serious adverse effect of ethambutol therapy is optic neuropathy. However, ethambutol-induced acute kidney injury is extremely rare. We report herein a case of acute kidney injury secondary to ethambutol-associated acute interstitial nephritis. A 65-year-old man with pulmonary tuberculosis presented with a > 7-day history of nausea and vomiting. He had begun antituberculosis medications including ethambutol 3 weeks previously. His laboratory findings showed elevated blood urea nitrogen and serum creatinine levels (32.6 and 3.6 mg/dL, respectively). Examination of percutaneous renal biopsy specimens showed diffuse interstitial mononuclear cell infiltration with mild interstitial edema. The patient was treated by cessation of ethambutol and supportive care. His renal function completely recovered (creatinine, 1.1 mg/dL) and his clinical symptoms improved.
Keywords: Ethambutol; Interstitial nephritis; Acute kidney injury
Editorial Office
101-2501, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-2271-6791   Fax: +82-2-790-0993    E-mail: kaim@kams.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Association of Internal Medicine. All rights reserved.                powerd by m2community